MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3543607MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Pain (1994); Seroma (2069); Deformity/ Disfigurement (2360)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a primary breast augmentation with a 360cc mentor memorygel breast implant and experienced postoperative left-sided rupture.Mri and mammogram performed on (b)(6) 2021 indicated the left-sided rupture.At the time of this report, mentor has received no information regarding an expected explantation date.
 
Additional Manufacturer Narrative
On 20-spet-2021, the suspected medical device was returned for evaluation.On 28-sept-2021, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 2.1 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 23-aug-2021, mentor received additional information regarding the patient¿s symptoms and explantation date.The patient experienced left-sided late onset seroma, and the diagnosis was confirmed by a healthcare professional.The patient is scheduled to undergo explantation on (b)(6) 2021.The relevant fields have been updated.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Updated reason for device explant and/or reoperation: rupture, late onset seroma.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11-oct-2021, mentor received additional information regarding the patient¿s symptoms and revision surgery.The patient experienced bilateral breast pain.The patient underwent bilateral removal without replacement.The relevant field has been updated.Updated reason for device explant and/or reoperation: rupture, late onset seroma, breast pain on 26-oct-2021, the product investigation was updated.Investigation summary (update): most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8-nov-2021, mentor received additional information regarding surgical intervention.The patient reported that she underwent a minor surgery (unspecified) on her left breast for breast lesion on (b)(6) 2021.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12350651
Report Number1645337-2021-09411
Device Sequence Number3973742
Product Code FTR
UDI-Device Identifier00081317004424
UDI-Public00081317004424
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number3543607MC
Device Catalogue Number3543607MC
Device Lot Number6726320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer08/23/2021
09/20/2021
10/11/2021
11/08/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/16/2021
09/28/2021
10/27/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite